Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2011, Article ID 947230, 21 pages
http://dx.doi.org/10.1155/2011/947230
Research Article

A Jacobi Dual-Petrov-Galerkin Method for Solving Some Odd-Order Ordinary Differential Equations

1Department of Mathematics, Faculty of Science, Cairo University, Giza 12613, Egypt
2Department of Mathematics, Faculty of Science, King Abdulaziz University, Jeddah 21589, Saudi Arabia
3Department of Mathematics, Faculty of Science, Beni-Suef University, Beni-Suef 62511, Egypt
4Department of Basic Science, Institute of Information Technology, Modern Academy, Cairo 11931, Egypt

Received 31 October 2010; Revised 13 February 2011; Accepted 16 February 2011

Academic Editor: Simeon Reich

Copyright © 2011 E. H. Doha et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. P. Boyd, Chebyshev and Fourier Spectral Methods, Dover, Mineola, NY, USA, 2nd edition, 2001.
  2. C. Canuto, M. Y. Hussaini, A. Quarteroni, and T. A. Zang, Spectral Methods in Fluid Dynamics, Springer Series in Computational Physics, Springer, New York, NY, USA, 1988.
  3. Y. Chen and T. Tang, “Convergence analysis of the Jacobi spectral-collocation methods for Volterra integral equations with a weakly singular kernel,” Mathematics of Computation, vol. 79, no. 269, pp. 147–167, 2010. View at Publisher · View at Google Scholar
  4. E. H. Doha and A. H. Bhrawy, “Efficient spectral-Galerkin algorithms for direct solution for second-order differential equations using Jacobi polynomials,” Numerical Algorithms, vol. 42, no. 2, pp. 137–164, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. P. W. Livermore and G. R. Ierley, “Quasi- norm orthogonal Galerkin expansions in sums of Jacobi polynomials. Orthogonal expansions,” Numerical Algorithms, vol. 54, no. 4, pp. 533–569, 2010. View at Publisher · View at Google Scholar
  6. K. Aghigh, M. Masjed-Jamei, and M. Dehghan, “A survey on third and fourth kind of Chebyshev polynomials and their applications,” Applied Mathematics and Computation, vol. 199, no. 1, pp. 2–12, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. E. H. Doha and A. H. Bhrawy, “Efficient spectral-Galerkin algorithms for direct solution of the integrated forms of second-order equations using ultraspherical polynomials,” The ANZIAM Journal, vol. 48, no. 3, pp. 361–386, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. M. Fernandino, C. A. Dorao, and H. A. Jakobsen, “Jacobi galerkin spectral method for cylindrical and spherical geometries,” Chemical Engineering Science, vol. 62, no. 23, pp. 6777–6783, 2007. View at Publisher · View at Google Scholar · View at Scopus
  9. W. Heinrichs, “Spectral approximation of third-order problems,” Journal of Scientific Computing, vol. 14, no. 3, pp. 275–289, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. P. W. Livermore, “Galerkin orthogonal polynomials,” Journal of Computational Physics, vol. 229, no. 6, pp. 2046–2060, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. A. R. Aftabizadeh, C. P. Gupta, and J.-M. Xu, “Existence and uniqueness theorems for three-point boundary value problems,” SIAM Journal on Mathematical Analysis, vol. 20, no. 3, pp. 716–726, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. A. R. Aftabizadeh and K. Deimling, “A three-point boundary value problem,” Differential and Integral Equations, vol. 4, no. 1, pp. 189–194, 1991. View at Google Scholar · View at Zentralblatt MATH
  13. F. Bernis and L. A. Peletier, “Two problems from draining flows involving third-order ordinary differential equations,” SIAM Journal on Mathematical Analysis, vol. 27, no. 2, pp. 515–527, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. A. Boucherif, S. M. Bouguima, N. Al-Malki, and Z. Benbouziane, “Third order differential equations with integral boundary conditions,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. e1736–e1743, 2009. View at Publisher · View at Google Scholar
  15. A. R. Davies, A. Karageorghis, and T. N. Phillips, “Spectral Glarkien methods for the primary two-point boundary-value problems in modeling viscoelastic flows, Internat,” International Journal for Numerical Methods in Engineering, vol. 26, pp. 647–662, 1988. View at Google Scholar
  16. A. Karageorghis, T. N. Phillips, and A. R. Davies, “Spectral collocation methods for the primary two-point boundary-value problems in modeling viscoelastic flows,” International Journal for Numerical Methods in Engineering, vol. 26, no. 4, pp. 805–813, 1988. View at Google Scholar
  17. G. L. Liu, “New research directions in singular perturbation theory: artificial parameter approach and inverse-perturbation technique,” in Proceedings of the 7th Conference on Modern Mathematics and Mechanics, Shanghai, China, 1997.
  18. R. P. Agarwal, Boundary Value Problems for Higher Order Differential Equations, World Scientific, Teaneck, NJ, USA, 1986. View at Zentralblatt MATH
  19. E. H. Doha, “Explicit formulae for the coefficients of integrated expansions of Jacobi polynomials and their integrals,” Integral Transforms and Special Functions, vol. 14, no. 1, pp. 69–86, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. E. H. Doha and A. H. Bhrawy, “A Jacobi spectral Galerkin method for the integrated forms of fourth-order elliptic differential equations,” Numerical Methods for Partial Differential Equations, vol. 25, no. 3, pp. 712–739, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. B.-Y. Guo and L.-l. Wang, “Jacobi interpolation approximations and their applications to singular differential equations,” Advances in Computational Mathematics, vol. 14, no. 3, pp. 227–276, 2001. View at Publisher · View at Google Scholar
  22. E. H. Doha, “On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials,” Journal of Physics A, vol. 37, no. 3, pp. 657–675, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. E. H. Doha and A. H. Bhrawy, “Efficient spectral-Galerkin algorithms for direct solution of fourth-order differential equations using Jacobi polynomials,” Applied Numerical Mathematics, vol. 58, no. 8, pp. 1224–1244, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. B.-Y. Guo and L.-l. Wang, “Jacobi approximations in non-uniformly Jacobi-weighted Sobolev spaces,” Journal of Approximation Theory, vol. 128, no. 1, pp. 1–41, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. G. N. Watson, “A note on generalized hypergeometric series,” Proceedings London Mathematical Society, vol. 23, pp. 13–15, 1925. View at Google Scholar
  26. Y. L. Luke, Mathematical Functions and Their Approximations, Academic Press, New York, NY, USA, 1975.
  27. E. H. Doha, A. H. Bhrawy, and R. M. Hafez, “A Jacobi-Jacobi dual-Petrov-Galerkin method for third- and fifth-order differential equations,” Mathematical and Computer Modelling, vol. 53, no. 9-10, pp. 1820–1832, 2011. View at Publisher · View at Google Scholar
  28. A. H. Bhrawy and S. I. El-Soubhy, “Jacobi spectral Galerkin method for the integrated forms of second-order differential equations,” Applied Mathematics and Computation, vol. 217, no. 6, pp. 2684–2697, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. S. S. Siddiqi, G. Akram, and S. A. Malik, “Nonpolynomial sextic spline method for the solution along with convergence of linear special case fifth-order two-point value problems,” Applied Mathematics and Computation, vol. 190, no. 1, pp. 532–541, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. X. Lv and M. Cui, “An efficient computational method for linear fifth-order two-point boundary value problems,” Journal of Computational and Applied Mathematics, vol. 234, no. 5, pp. 1551–1558, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. H. N. Çaglar, S. H. Çaglar, and E. H. Twizell, “The numerical solution of fifth-order boundary value problems with sixth-degree -spline functions,” Applied Mathematics Letters, vol. 12, no. 5, pp. 25–30, 1999. View at Publisher · View at Google Scholar
  32. S. S. Siddiqi and G. Akram, “Sextic spline solutions of fifth order boundary value problems,” Applied Mathematics Letters, vol. 20, no. 5, pp. 591–597, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH